Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 23, 2006, 4:52 AM MDT for 18 counties in Colorado. It took effect at Apr 23, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 4:52 AM MDT (10:52 UTC)
- In effect from
- Apr 23, 2006, 11:00 AM MDT
- Expired
- Apr 23, 2006, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3894 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 231052 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 452 AM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 224...225...229 AND 230...BELOW 9000 FEET...WHICH INCLUDES THE SAN LUIS VALLEY...SOUTHEAST MOUNTAINS AND SOUTHERN INTERSTATE 25 CORRIDOR...FROM 11 AM TO 8 PM MDT SUNDAY...FOR VERY LOW HUMIDITIES...WINDY CONDITIONS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR LATE SUNDAY MORNING THROUGH SUNDAY EVENING. A PACIFIC STORM SYSTEM WILL BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS THE WARNING AREA LATE SUNDAY MORNING AND AFTERNOON. THE COMBINATION OF GUSTY WINDS...RELATIVE HUMIDITY LEVELS BELOW 15 PERCENT AND DRY FUELS ACROSS THE WARNING AREA...WILL LEAD TO POTENTIAL CRITICAL FIRE WEATHER CONDITIONS AND POSSIBLE EXPLOSIVE FIRE GROWTH. COZ224-240200- /O.UPG.KPUB.FW.A.0016.060423T1700Z-060424T0200Z/ /O.NEW.KPUB.FW.W.0019.060423T1700Z-060424T0200Z/ SAN LUIS VALLEY- 452 AM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY LATE MORNING...AND CONTINUE UNTIL EARLY EVENING. IN ADDITION... RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT BY THE AFTERNOON. THE GUSTY WINDS...LOW HUMIDITIES...AND VERY DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ225-229-230-240200- /O.NEW.KPUB.FW.W.0019.060423T1700Z-060424T0200Z/ SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 452 AM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR ELEVATIONS BELOW 9000 FEET.. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY LATE MORNING...AND CONTINUE UNTIL EARLY EVENING. IN ADDITION... RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT BY THE AFTERNOON. THE GUSTY WINDS...LOW HUMIDITIES...AND VERY DRY FUELS BELOW 9000 FEET...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KPUB 231844 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...226...AND 227...BELOW 9000 FEET...WHICH INCLUDES TELLER AND EL PASO COUNTIES... UNTIL 600 PM MDT THIS AFTERNOON...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY FUELS... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224... 225...AND 228 THROUGH 237...BELOW 9000 FEET...WHICH INCLUDES FREMONT COUNTY...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE CRISTO MOUNTAINS...AND ALL OF SOUTHEAST PLAINS...UNTIL 800 PM THIS EVENING...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A PACIFIC STORM SYSTEM WILL BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION THIS AFTERNOON AND EARLY EVENING. A SIGNIFICANT COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THIS EVENING BRINGING WITH IT MUCH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237 LATER TONIGHT AND TOMORROW. COZ221-226-227-240000- /O.EXB.KPUB.FW.W.0019.000000T0000Z-060424T0000Z/ TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS RED FLAG WARNING IS IN EFFECT FOR TELLER AND EL PASO COUNTIES BELOW 9000 FEET. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON. ALSO...HUMIDITY VALUES WILL BE LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT IS FORECAST TO MOVE INTO THE AREA JUST AFTER 600 PM...WHICH WILL BRING COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING PRECIPITATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ222-228-231>237-240200- /O.EXA.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/ FREMONT COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND ALL OF THE THE SOUTHEAST PLAINS BELOW 9000 FEET. WEST SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...HUMIDITY VALUES WILL BE LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT IS FORECAST TO MOVE THROUGH MUCH OF SOUTHEAST COLORADO EARLY THIS EVENING BRINGING WITH IT COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING PRECIPITATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ224-225-229-230-240200- /O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/ SAN LUIS VALLEY-SOUTHERN FRONT RANGE-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 1244 PM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE SAN LUIS VALLEY...SOUTHERN FRONT RANGE...AND SOUTHERN FOOTHILLS BELOW 9000 FEET. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...HUMIDITY VALUES WILL BE LESS THAN 15 PERCENT ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 232130 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...226... AND 227...BELOW 9000 FEET...WHICH INCLUDES TELLER AND EL PASO COUNTIES... UNTIL 600 PM MDT THIS AFTERNOON...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY FUELS... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224... 225...AND 228 THROUGH 237...BELOW 9000 FEET...WHICH INCLUDES FREMONT COUNTY...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE CRISTO MOUNTAINS...AND ALL OF SOUTHEAST PLAINS...UNTIL 800 PM THIS EVENING...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. A PACIFIC STORM SYSTEM WILL BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION THIS AFTERNOON AND EARLY EVENING. A SIGNIFICANT COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THIS EVENING BRINGING WITH IT MUCH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237 LATER TONIGHT AND TOMORROW. COZ222-224-225-228>237-240200- /O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 330 PM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND ALL OF THE THE SOUTHEAST PLAINS BELOW 9000 FEET. WEST SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. ALSO...HUMIDITY VALUES WILL BE LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT IS FORECAST TO MOVE THROUGH MUCH OF SOUTHEAST COLORADO EARLY THIS EVENING BRINGING WITH IT COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING PRECIPITATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ221-226-227-240000- /O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0000Z/ TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 330 PM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS RED FLAG WARNING IS IN EFFECT FOR TELLER AND EL PASO COUNTIES BELOW 9000 FEET. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON. ALSO...HUMIDITY VALUES WILL BE LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT IS FORECAST TO MOVE INTO THE AREA JUST AFTER 600 PM...WHICH WILL BRING COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING PRECIPITATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 240006 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MDT SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 222...224... 225...AND 228 THROUGH 237...BELOW 9000 FEET...WHICH INCLUDES FREMONT COUNTY...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE CRISTO MOUNTAINS...AND ALL OF SOUTHEAST PLAINS...UNTIL 800 PM THIS EVENING...FOR VERY LOW HUMIDITY...WINDY CONDITIONS...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. WINDY AND VERY DRY CONDITIONS WILL CONTINUE IN THE WARNING AREA THROUGH 8 PM. A SIGNIFICANT COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THIS EVENING BRINGING WITH IT MUCH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY FOR THE SOUTHEAST COLORADO PLAINS LATER TONIGHT AND TOMORROW. COZ221-226-227-240115- /O.EXP.KPUB.FW.W.0019.000000T0000Z-060424T0000Z/ TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 606 PM MDT SUN APR 23 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ COZ222-224-225-228>237-240200- /O.CON.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 606 PM MDT SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS RED FLAG WARNING IS IN EFFECT FOR FREMONT COUNTY AND ALL OF THE THE SOUTHEAST MOUNTAINS AND PLAINS BELOW 9000 FEET...AND FOR THE SAN LUIS VALLEY. WEST SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH ABOUT 8 PM...WITH HUMIDITY VALUES LESS THAN 10 PERCENT ACROSS THE WARNING AREA. A SIGNIFICANT COLD FRONT WILL MOVE THROUGH MUCH OF SOUTHEAST COLORADO EARLY THIS EVENING BRINGING WITH IT COOLER TEMPERATURES...HIGHER HUMIDITY VALUES...AND POSSIBLY SOME WETTING PRECIPITATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 240155 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 755 PM MDT SUN APR 23 2006 ...IMPROVING WEATHER CONDITIONS... .THE WINDS OVER THE SAN LUIS VALLEY...AND THE SOUTHEAST MOUNTAINS HAVE DECREASED BELOW RED FLAG CRITERIA. THE COLD FRONT IS SLOWLY WORKING ITS WAY SOUTH THROUGH THE SOUTHEAST PLAINS...AND IN AREAS WHERE IT HAS ALREADY PASSED...THE DEW POINTS HAVE RISEN ABOUT 30 DEGREES...THUS THE RELATIVE HUMIDITY VALUES ARE SIGNIFICANTLY HIGHER THAN THEY WERE THIS AFTERNOON. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. COZ222-224-225-228>237-240300- /O.EXP.KPUB.FW.W.0019.000000T0000Z-060424T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 755 PM MDT SUN APR 23 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 4:35 AM MDT, 17 minutes earlier.
Area forecast discussion, Apr 23, 4:35 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 435 AM MDT SUN APR 23 2006 .SHORT TERM... ...MAIN CONCERNS ARE FIRE WEATHER TODAY AND SOME CONVECTION TONIGHT... CURRENTLY...LOW LEVEL JET HAS DEVELOPING OVER THE FAR EASTERN PLAINS WITH DEW POINTS IN THE MID 40S AT KLAA AND KSPD. OTHERWISE...A QUIET NIGHT IN THE CWA WITH MILD TEMPERATURES. TODAY...TROUGH OFF OF THE WEST COAST CONTINUES TO DRIFT EASTWARD WITH DRY SOUTHWEST FLOW DEVELOPING AHEAD OF THE SYSTEM. LOCATION OF THE SURFACE TROUGH WILL DETERMINE WHERE RED FLAG CONDITIONS WILL OCCUR. I LIKE THE NAM SOLUTION OF KEEPING THE TROUGH CENTERED OVER SOUTHEAST COLORADO. EVEN THE GFS...WITH THE POORER TERRAIN...HAS THE SURFACE LOW NEAR KLAA. THE WATCH WAS UPGRADED TO A RED FLAG WARNING FOR FIRE WEATHER ZONE 224. ZONES 225...229 AND 230 WERE ALSO ADDED TO THE RED FLAG WARNING. NORTH AND EAST OF THESE ZONES...WINDS WILL BE LIGHTER AND THERE WILL BE ENOUGH MOISTURE FOR CONDITIONS ABOVE THOSE NEEDED FOR EXTREME FIRE BEHAVIOR. BY LATER AFTERNOON...ENOUGH MOISTURE MAY APPROACH THE NORTHERN PORTIONS OF THE CWA FOR SOME THUNDERSTORMS. THE NAM HAS CAPES OF 1500 OR GREATER OVER PORTIONS OF KIOWA COUNTY BY 00 UTC...WITH BULK SHEARS OF 50 KNOTS. THE NAM HAS BEEN TOO MOIST WITH THE SURFACE DEWPOINTS. FOR EXAMPLE...AT 09Z THE NAM IS 3 TO 5 F TOO HIGH WITH DEW POINTS IN BACA AND PROWERS COUNTY...AND THIS IS ONLY 3 HOURS INTO THE 06Z RUN. THIS MOIST BIAS EXTENDS INTO SOUTHWEST KANSAS AT 09Z. WHILE CONVECTION IS POSSIBLE...I THINK THE CAPES ARE TOO HIGH AND I WILL NOT MENTION SEVERE IN HWO. TONIGHT...COLD FRONT MOVES SOUTH OVER THE PLAINS DURING THE NIGHT. I LIKE THE NAM SOLUTION WITH SOME OF THE COLD AIR MAKING IT INTO SOUTHERN COLORADO OVERNIGHT. THE NAM MAY BE SOMEWHAT TOO SLOW WITH THE FRONT...HOWEVER THE INITIAL SURGE MAY BE SHALLOW AND THE NAM IS OVERDOING DEW POINTS WITH THE SURGE. I PUT SOME LIKELY POPS OVER EL PASO AND TELLER COUNTIES WHERE THE MOISTURE AND COLD AIR IS DEEPEST...AND I LEFT ISOLATED TO SCATTERED POPS ELSEWHERE. THIS IS A TOUGH CALL AND DAY SHIFT WILL HAVE TO FINE TUNE FRONTAL FEATURES. IN THE MOUNTAINS...THERE IS NOT A LOT OF CLOUD COVER AND MOISTURE ON THE SOUTHERN SIDE OF THE TROUGH...AND ONLY EXPECTING SOME SHOWERS AND THUNDERSTORMS...MOSTLY OVER THE HIGHER TERRAIN. --PGW-- .LONG TERM... ...SIGNIFICANTLY COOLER WEATHER MONDAY AND TUESDAY... ...UNSETTLED WEATHER THROUGH NEXT WEEKEND... MAJOR DIFFERENCES BETWEEN VARIOUS MODEL SOLUTIONS CONTINUE TO LOWER CONFIDENCE IN THE MEDIUM AND LONG RANGE OUTLOOKS FOR THIS WEEK. DIFFERENCES BEGIN WITH THE TIMING AND STRENGTH OF THE COLD FRONT SUN NITE-MON. NAM IS THE FASTEST AND STRONGEST...BRINGING LOW LEVEL TEMPS AROUND 0 DEG CELSIUS THROUGH MOST OF E CO BY MON MORNING. NAM STILL SHOWING RATHER SUSPECT QPF FOR THE REGION THROUGH TUE WITH MORE THAN .5 INCHES OF LIQUID OVER PORTIONS OF THE PLAINS. GFS IS SLOWER AND WEAKER...WITH LOW LEVEL TEMPS A GOOD 10 DEGREES HIGHER THAN THE NAM ON MON...AND LESS THAN .10 INCHES QPF ALL AREAS. NGM IS EVEN SLOWER THAN THE GFS. AS A CONSEQUENCE...THERE IS A RATHER DISHEARTENING SPREAD IN THE VARIOUS MOS GUIDANCE FOR MON...RANGING FROM THE LOW 40S TO NEAR 70 DEGREES FOR HIGHS MON AFTERNOON. DO NOT REALLY HAVE MUCH FAITH IN THE NAMS PROJECTED OUTBREAK OF COLD AIR...PARTICULARLY CONSIDERING CURRENT TEMPS UP NORTH. CANADIAN HAS BEEN SOMEWHAT RELIABLE LAST FEW DAYS AND IT SEEMS TO BE A BIT CLOSER TO THE GFS. SO...WENT WITH MAV NUMBERS BUT SHAVED OFF A FEW DEGREES TO ACCOUNT FOR UNCERTAINTY. IN THEORY THE NAM SHOULD HAVE A BETTER HANDLE ON THE FRONTAL DYNAMICS BUT MODEL PHYSICS MAY ALSO BE A FACTOR IN THIS CASE. REGARDLESS...WILL BE SIGNIFICANTLY COOLER ON MONDAY WITH TEMPS 20-30 DEGREES LOWER THAN HIGHS ON SUNDAY. WILL NOT SEE MUCH OF A WARMUP DURING THE AFTERNOON...IN FACT IF THE NAM VERIFIES TEMPS WILL GRADUALLY FALL THROUGH THE DAY AND MON HIGHS WILL BE EQUAL TO SUN NIGHT LOWS. RESIDUAL MOISTURE WILL KEEP LOW POPS IN THE PICTURE TUE MORNING...BUT A SHORT WAVE RIDGE WILL BUILD TUE AFTERNOON THROUGH WED MORNING AND THIS SHOULD KEEP PRECIP OUT OF THE PICTURE FOR THAT PART OF THE WEEK. WAA AHEAD OF NEXT SYSTEM WILL PICK UP OVER THE MTS WED AFTERNOON AND THURSDAY AND WILL BRING THE THREAT OF SHOWER ACTIVITY PARTICULARLY THURSDAY AFTERNOON. THERE IS STILL A PRETTY GOOD SPREAD IN SOLUTIONS FOR THE TRACK OF THIS CUTOFF...BUT THE ENSEMBLE FAVORS A TRACK SOMEWHERE THROUGH NEW MEXICO. THE LOW WILL BE SLOW MOVING AND MODELS TYPICALLY HAVE A ROUGH TIME HANDLING THIS TYPE OF SYSTEM. QPF AND POPS WILL BE VERY SENSITIVE TO NOT ONLY THE EVENTUAL EXACT TRACK...BUT ALSO MOISTURE FIELDS AND ADVECTION. CURRENT GFS SHOWS A TENUOUS SUBTROPICAL TAP DEVELOPING THU NIGHT...BUT THIS IS WAY TOO FAR OUT TO PUT MUCH FAITH IN. IF IT VERIFIES...SE COLORADO COULD SEE ITS FIRST SIGNIFICANT SEVERE WX BY FRIDAY. SINCE SURROUNDING OFFICES ALL HAVE THUNDER IN THE FORECAST FRI...WENT AHEAD AND ADDED A SLIGHT CHANCE FOR THAT TIMEFRAME. RUNS HAVE BEEN CONSISTENTLY SHOWING AT LEAST SOME QPF FOR THE WHOLE REGION THU NIGHT-SAT...SO HAVE BUMPED POPS UP ANOTHER FEW PERCENT FOR THE WEEKEND. SHOULD BE AN INTERESTING WEEK OF WEATHER. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ224-COZ225-COZ229-COZ230. && 06/44
Hazardous weather outlook, Apr 22, 7:04 AM MDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 704 AM MDT SAT APR 22 2006 COZ058>089-093>099-231315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 704 AM MDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG THE CONTINENTAL DIVIDE...OVER THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS...AFTER 300 PM MDT. THESE THUNDERSTORMS WILL NOT PRODUCE MUCH PRECIPITATION BUT COULD PRODUCE SOME ISOLATED LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY NIGHT INTO MONDAY. THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME OVER MUCH OF SOUTHEASTERN COLORADO. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. SIGNIFICANTLY COOLER WEATHER IS ANTICIPATED BY MONDAY. LIGHT SNOW ACCUMULATIONS MAY OCCUR AT ELEVATIONS ABOVE 6500 FEET MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.